Alabama, 2006Lightning Strike in Alabama, September 7, 2006
September 7, 2006 · NWS HUN · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Sep 7, 2:05 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 7, 2:05 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
305 PM CDT THU SEP 7 2006
.DISCUSSION...
DESPITE A GENERALLY DRY AND STABLE ATMOSPHERE ABOVE 650MB OR SO...A
SOME ISOLATED SHOWERS AND THUNDERSTORMS HAVE MANAGED TO GET GOING
TODAY ACROSS PARTS OF THE TENNESSEE VALLEY. EARLIER TODAY...STEEP MID
LAYER LAPSE RATES AND SUFFICIENT UPGLIDE IN THE 300-305K REGION
HELPED TO GET SOME VERY ISOLATED SHOWERS GOING...WHICH SUBSIDED 9-10
AM AS INSTABILITIES ALOFT LESSENED. THE WATER VAPOR LOOP INDICATED AN
UPPER DISTURBANCE APPROACHING THE TENNESSEE VALLEY FROM TH SSW. ITS
PASSAGE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING WILL KEEP
A THREAT OF ISOLATED SHOWERS IN THE FORECAST INTO THE EVENING HOURS.
WILL FOR THE SHORT TERM WORK ODDS OF GETTING RAINS IF THE CONVECTION
MAINTAINS A DECENT STRENGTH AS SOME OF THE 230 PM STORMS OVER
SOUTHERN CULLMAN COUNTY EARLIER LOOKED. TOPS ON THOSE STORM WERE TO
37KFT...OR OVER 250MB ABOVE THE 12Z SOUNDINGS CAP...INDICATIVE OF
WHAT LARGER UPPER LEVEL SUPPORT CAN DO..
OTHERWISE...SKIES ACROSS THIS PART OF THE TENNESSEE VALLEY RANGED
FROM MOSTLY SUNNY ACROSS FAR NW ALABAMA TO MOSTLY CLOUD AND CLOUDY
FOR NE ALABAMA. THE SATELLITE VIEW FROM ABOVE...IN ADDITION TO THE
UPPER VORT APPROACHING FROM THE SOUTH...INDICATED PLENTY OF SUB-
TROPICAL MOISTURE EXTENDING FROM EASTERN MEXICO TO THE MID ATLANTIC
AND EAST OF THE CANADIAN MARITIMES. ANOTHER AXIS OF MONSOONAL
MOISTURE WAS CAUSING CONVECTION OVER THE ROCKIES...AND THE REMNANTS
OF TYPHOON IOKE WERE FIRMLY IN THE WESTERLY NOW...MOVING ACROSS THE
BERING SEA.
AS NOTED BRIEFLY ABOVE...WILL PLAY BY TRENDS THE SHORT TERM. AT THE
MOMENT...HAVE THE WESTERN COUNTIES DRY AS BEING ON THE WESTERN
PORTION OF THE APPROACHING VORT MAX SHOULD MINIMIZED ODD OF THEM
GETTING SIGNIFICANT SHOWER ACTIVITY. ISOLATED TO A SLIGHT CHANCE IS
IN ORDER FOR THE CENTRAL AND EASTERN AREAS FOR THIS EVENING. LOW
TEMPS FOR MOST PLACES SHOULD COOL INTO THE UPPER 50S BY DAYBREAK
FRIDAY. EXCEPT FOR ISOLATED THUNDER FOR THE FAR EASTERN ALABAMA
COUNTIES ON FRIDAY...HAVE MAINTAINED A DRY FORECAST OTHERWISE WITH
HIGH TEMPS IN THE MID AND UPPER 80S.
SATURDAY WILL CONTINUE DRY...ALONG WITH SUNDAY. MODEL PERFORMANCE
FURTHER OUT WAS INCONSISTENT ON HOW FAST MOISTURE WILL RETURN. SUNDAY
FROM THE 12Z GFS LOOKED SOMEWHAT MORE PROMISING FOR SHOWERS...BUT
OPTED FOR A SILENT 10 POPS ONE MORE DAY.
THE BEGINNING OF THE NEXT WORK WEEK WILL BRING A SLIGHT CHANCE TO
CHANCE OF SHOWERS AND THUNDERSTORMS...AS A FRONTAL BOUNDARY SLOWLY
NEARS THE VALLEY FROM THE NORTH. UNLIKE EARLIER GUIDANCE SUGGESTED IT
WILL NOT PUSH AS FAR SOUTH AS PREVIOUSLY THOUGHT. STILL ITS PRESENCE
AND A RETURN OF MORE MOISTURE KEEPS A CHANCE OF SHOWERS AND T-STORMS
IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 59 86 61 88 / 10 10 10 10
SHOALS 58 87 60 87 / 10 10 10 10
CULLMAN 59 87 60 87 / 10 10 10 10
FAYETTEVILLE 58 87 59 87 / 10 10 10 10
ALBERTVILLE 59 87 61 89 / 10 10 10 10
FORT PAYNE 59 86 57 88 / 10 10 10 10
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
RSB
Hazardous weather outlook, Sep 7, 12:00 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT THU SEP 7 2006
ALZ001>010-016-TNZ076-096-097-081100-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
100 PM CDT THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN ISOLATED THUNDERSTORM IS POSSIBLE ON FRIDAY...MAINLY IN THE
HIGHER ELEVATIONS.
THEN...THERE WILL BE A CHANCE OF THUNDERSTORMS AT TIMES MONDAY
THROUGH WEDNESDAY AS MOISTURE RETURNS AHEAD OF AN UPPER LEVEL TROUGH
AND SURFACE COLD FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
JE
Lightning, Dekalb
- When
- September 7, 3:30 PM CST
- Where
- Dekalb County, Crossville
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.460, -85.804 (the zone’s center; the record gives no point)
A small thunderstorm produced a cloud to ground lightning strike which lit a barn on fire causing considerable damage to the structure and farm equipment inside. Two round hay balers, one square hay baler, a tractor, and tools were lost in the blaze.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 7, 20061 death · $80,000 · 1 event
- Lightning Strike in Colorado, September 7, 20061 death · 1 event
- Flash Flooding in Texas, September 7, 2006$140,000 · 2 events
- Lightning Strike in Florida, September 7, 2006$100,000 · 1 event
- High Surf in Hawaii, September 7 to 8, 200613 events
- Hail in North Dakota, September 7, 20061 in hail · 7 events
- Hail and Damaging Wind in Georgia, September 7, 2006$12,000 · 1 in hail · 3 events
- Hail in Minnesota, September 7, 20061.25 in hail · 5 events
- Heavy Rain in Arizona, September 7, 20061 event
- Flash Flood in Arizona, September 7, 2006$5,000 · 1 event
- Damaging Wind in Florida, September 7, 200650 kt wind · 1 event
- Heavy Rain in Florida, September 7, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533896.